MAUDE Adverse Event Report: COOK IRELAND LTD CYSTOTOME CYSTOENTEROSTOMY NEEDLE KNIFE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC

COOK IRELAND LTD CYSTOTOME CYSTOENTEROSTOMY NEEDLE KNIFE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Catalog Number CST-10
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The customer reported the following complaint issue "defect before use in patient" "as per complaint form": product broke before use in the bag." the cst-10 device of lot c1270422 was returned to cirl for an evaluation.The cst-10 device involved in this complaint was returned opened in its original packaging.On evaluation of the returned device the white handle was found to be broken.It was noted during the lab evaluation that the damage sustained by the white component was indicative of transport damage where an external force was exerted on the product.It was noted that due to numerous checks the device would not have left cirl damaged.The customer complaint was confirmed on evaluation of the returned device.A review of the manufacturing records fro the cst-10 device of lot c1270422 did not reveal any discrepancies that could have contributed to this event.There was one unit scrapped at final quality control checks(fqc); the non conformance code used was "component not secure".As this non-conformance was detected at fqc, there is no evidence to suggest that this is related to the complaint event.There is no evidence to suggest that this issue affects the entire lot # c1270422; upon review of complaints this failure mode has not occurred previously with this lot # c1270422.A review of the incoming quality control record for the component involved in this complaint did not reveal any discrepancies that could have contributed to this issue.Prior to distribution all cst-10 devices are subject to 100% inspection to ensure device integrity, these inspections and functional checks are outlined in internal procedures in place at cirl.According to the instructions for use notes section, the user is instructed to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." it should be noted that the customer states that the stent was found to be broken prior to use/ contact with the patient.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Defect before use in patient "as per complaint form": product broke before use in the bag.Picture provided indicated white handle was broken.

Brand Name
CYSTOTOME CYSTOENTEROSTOMY NEEDLE KNIFE
Common Device Name
KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6402476
Report Number3001845648-2017-00090
Device Sequence Number13611814
Product Code KNS
UDI-Device Identifier00827002305502
UDI-Public(01)00827002305502(17)190909(10)C1270422
Combination Product (Y/N)N
PMA/510(K) Number
K022595
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCST-10
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/13/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2017
Initial Report FDA Received Date03/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1